Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 1, NWS Hastings, NE

September 10, 2005Jewell County, Mitchell County, Kansas; 14 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Sep 10, 2005, 4:29 AM CDT for Jewell County, Mitchell County, Kansas; 14 counties in Nebraska. It took effect at Sep 10, 2005, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2005, 4:29 AM CDT (09:29 UTC)
In effect from
Sep 10, 2005, 10:00 AM CDT
Expired
Sep 10, 2005, 2:54 PM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 47 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 100929
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
429 AM CDT SAT SEP 10 2005

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-101730-
/X.NEW.KGID.WI.Y.0001.050910T1500Z-050911T0000Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT...
SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...
DESHLER
429 AM CDT SAT SEP 10 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST UP TO 45 MPH
TODAY. THE WINDS WILL SUBSIDE LATER THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE PREPARED FOR SUDDEN WIND
GUSTS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN
ABOUT BY THE WIND.

$$

WESELY/FAY
2 follow-up statements
000 
WWUS73 KGID 101726
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1226 PM CDT SAT SEP 10 2005

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-110000-
/X.CON.KGID.WI.Y.0001.000000T0000Z-050911T0000Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT...
SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...
DESHLER
1226 PM CDT SAT SEP 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

LOOK FOR SUSTAINED SOUTH WINDS TO INCREASE THIS AFTERNOON INTO THE
25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THESE WINDS ARE THEN
EXPECTED TO EASE INTO THE 20 TO 30 MPH RANGE WHICH IS BELOW
ADVISORY CRITERIA BY EARLY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE PREPARED FOR SUDDEN
WIND GUSTS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE
NOT BLOWN ABOUT BY THE WIND.

$$

04
000 
WWUS73 KGID 101954
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT SAT SEP 10 2005

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-102100-
/X.CAN.KGID.WI.Y.0001.000000T0000Z-050911T0000Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...BELOIT...
SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...ST. PAUL...
CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...
GRAND ISLAND...AURORA...YORK...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...
DESHLER
254 PM CDT SAT SEP 10 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT UNTIL 7 PM.

ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
REMAIN POSSIBLE THROUGH THE REMAINDER OF THIS
AFTERNOON...SUSTAINED WIND SPEEDS GREATER THAN 30 MPH ARE NO
LONGER EXPECTED. FOR THIS REASON THE WIND ADVISORY IN EFFECT FOR
AREAS GENERALLY ALONG AND EAST OF HIGHWAY 281 OVER SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL HAS BEEN CANCELED.

$$

04

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:42 AM CDT, 47 minutes earlier.

Area forecast discussion, Sep 10, 3:42 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
342 AM CDT SAT SEP 10 2005

.DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY SHOWED A SIGNIFICANT
TROUGH DIGGING INTO THE PACIFIC NORTHWEST WITH HIGH CLOUDS
STREAMING ACROSS THE ROCKIES. CLEAR SKIES WERE THE RULE OVER THE
ENTIRE EASTERN HALF OF THE COUNTRY BENEATH A LARGE UPPER LEVEL
RIDGE.  LOW PRESSURE AT THE SFC WAS SITUATED OVER EASTERN MONTANA
WITH HIGH PRESSURE ACROSS THE GREAT LAKES.

THE MAIN STORY THROUGH THE WEEKEND WILL CONTINUE TO BE THE STRONG
SOUTH WINDS.  A TIGHT PRESSURE GRADIENT BETWEEN THE MONTANA LOW AND
THE GREAT LAKES HIGH WILL RESULT IN ADVISORY CRITERIA WIND SPEEDS
TODAY ACROSS OUR EASTERN CWA.  WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
TO 40 MPH WILL BE LIKELY BY AFTERNOON.  SOUTH WINDS WILL REMAIN
STRONG ON SUNDAY AND MONDAY AS A SFC LOW BEGINS TO DEEPEN ACROSS
WESTERN NEBRASKA MAINTAINING THE STRONG PRESSURE GRADIENT.  WINDS
SHOULD REMAIN JUST BELOW ADVISORY CRITERIA ON SUNDAY BUT COULD AGAIN
REACH CRITERIA THRESHOLDS BY MONDAY AS THE SFC LOW DEEPENS.

THE ATMOSPHERE SHOULD REMAINED CAPPED THROUGH THE WEEKEND WITH
PRECIPITATION HOLDING OFF UNTIL MONDAY AFTERNOON.  THE STRONG SOUTH
WINDS WILL ALSO HELP TO KEEP TEMPERATURES ABOVE NORMAL WITH HIGHS
AROUND 90.  THE COLD FRONT WILL FINALLY SWING THROUGH OUR CWA MONDAY
AFTERNOON BRINGING WITH IT A CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS.

THE OVERALL PATTERN CHANGE WITH THE SHIFT TO SOUTHWESTERLY FLOW ALOFT
ALONG WITH NUMEROUS VORTICITY LOBES CROSSING THE AREA...WILL RESULT
IN PRECIPITATION CHANCES THROUGH MOST OF THE UPCOMING WEEK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM HWY 281 EAST.
KS...WIND ADVISORY FOR JEWELL AND MITCHELL COUNTIES.

&&

WESELY
Hazardous weather outlook, Sep 9, 11:47 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1147 AM CDT FRI SEP 9 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1147 AM CDT FRI SEP 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA STARTING
MONDAY AND LASTING THROUGH NEXT THURSDAY. ALTHOUGH ISOLATED STORMS
MAY BECOME SEVERE...THE RISK OF WIDESPREAD SEVERE WEATHER APPEARS
TO BE LOW ON THESE DAYS BUT WILL CONTINUE TO BE MONITORED AND
UPDATED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

04

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.